Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 4, 2009, 6:57 AM CDT for 6 counties in Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2009, 6:57 AM CDT (11:57 UTC)
- Expired
- Jul 4, 2009, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:25 AM CDT | HEAVY RAIN 2.9 | 6 Se New Haven, MO | 2.9 INCHES AS OF 725 AM |
| Jul 4, 8:35 AM CDT | HEAVY RAIN 4.6 | 2 S Morrison, MO | |
| Jul 4, 8:51 AM CDT | HEAVY RAIN 4.5 | 1 S Gasconade, MO | |
| Jul 4, 10:17 AM CDT | HEAVY RAIN 2.46 | 3 E Augusta, MO | |
| Jul 4, 11:04 AM CDT | HEAVY RAIN 3.9 | 3 N Union, MO | STORM TOTAL THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 041157
FFWLSX
MOC071-073-139-151-183-219-041800-
/O.NEW.KLSX.FF.W.0054.090704T1157Z-090704T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
NORTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
NORTHERN OSAGE COUNTY IN CENTRAL MISSOURI
SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 100 PM CDT SATURDAY
* AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES FROM RADAR INDICATE THAT 1 TO
PERHAPS AS MUCH AS 3 INCHES OF RAIN HAS FALLEN OVER THIS AREA
SINCE 4 AM...WITH ADDITIONAL PERIODS OF HEAVY RAIN EXPECTED
FOR SEVERAL MORE HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GRAY
SUMMIT...HERMANN...NEW HAVEN...PACIFIC...UNION...VILLA RIDGE...
WARRENTON...WASHINGTON...AUGUSTA...BEAUFORT...BIG SPRING...
CHAMOIS...DEFIANCE...DRAKE...DUTZOW...JONESBURG...MARTHASVILLE...
MINEOLA...NEW MELLE...TRELOAR AND TRUESDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3858 9197 3864 9191 3866 9186 3871 9168
3871 9165 3892 9165 3875 9073 3831 9076
3854 9203 3855 9203
$$
TRUETT2 follow-up statements
000
WGUS73 KLSX 041632
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CDT SAT JUL 4 2009
MOC071-073-139-151-183-219-041800-
/O.CON.KLSX.FF.W.0054.000000T0000Z-090704T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MO-OSAGE MO-GASCONADE MO-ST. CHARLES MO-WARREN MO-
MONTGOMERY MO-
1132 AM CDT SAT JUL 4 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR MONTGOMERY...
WARREN...SOUTHWESTERN ST. CHARLES...GASCONADE...NORTHERN OSAGE AND
NORTHERN FRANKLIN COUNTIES UNTIL 100 PM CDT...
AT 1123 AM CDT...ISOLATED SMALL THUNDERSTORMS PRODUCING LOCALLY
HEAVY RAINFALL WERE OCCURING OVER PARTS OF CENTRAL FRANKLIN COUNTY.
EARLIER THIS MORNING AT 1017 AM CDT AUGUSTA MISSOURI IN SOUTHWEST
ST. CHARLES COUNTY REPORTED 2.46 INCHES OF RAINFALL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GRAY SUMMIT...
HERMANN...NEW HAVEN...PACIFIC...UNION...VILLA RIDGE...WARRENTON...
WASHINGTON...AUGUSTA...BEAUFORT...BIG SPRING...CHAMOIS...DEFIANCE...
DRAKE...DUTZOW...JONESBURG...MARTHASVILLE...MINEOLA...NEW MELLE...
TRELOAR AND TRUESDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3858 9197 3864 9191 3866 9186 3871 9168
3871 9165 3892 9165 3875 9073 3831 9076
3854 9203 3855 9203
$$
PRZYBYLINSKI000
WGUS73 KLSX 041752
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT SAT JUL 4 2009
MOC071-073-139-151-183-219-041807-
/O.EXP.KLSX.FF.W.0054.000000T0000Z-090704T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MO-OSAGE MO-GASCONADE MO-ST. CHARLES MO-WARREN MO-
MONTGOMERY MO-
1252 PM CDT SAT JUL 4 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MONTGOMERY...
WARREN...SOUTHWESTERN ST. CHARLES...GASCONADE...NORTHERN OSAGE AND
NORTHERN FRANKLIN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3858 9197 3864 9191 3866 9186 3871 9168
3871 9165 3892 9165 3875 9073 3831 9076
3854 9203 3855 9203
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:49 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 4, 6:49 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 649 AM CDT SAT JUL 4 2009 .DISCUSSION... /415 AM CDT SAT JUL 4 2009/ MODELS HAVING A VERY DIFFICULT TIME PINNING DOWN CONVECTION TRENDS OVER REGION THIS MORNING...SO MUCH OF THE FORECAST FOR TODAY IS IS BASED ON EXTRAPOLATION OF CURRENT TRENDS. PRIMARY AREA OF MOST ACTIVE CONVECTION...AND HEAVY RAIN...HAS BECOME FOCUSED ON THE INTERSTATE 70 CORRIDOR OVER THE LAST FEW HOURS. EXPECT THIS TREND TO CONTINUE DURING THE MORNING...WITH PERHAPS A BIT OF A SWD SHIFT AS ACTIVITY BECOMES A BIT MORE OUTFLOW DOMINATED. CONTEMPLATED ISSUING A FLASH FLOOD WATCH FOR THE I-70 CORRIDOR BUT GROUND CONDITIONS ARE FAIRLY DRY WITH 3 HOUR FFG RUNNING IN THE 2.5-3 INCH RANGE...HOWEVER LOCALLIZED WATER PROBLEMS ARE CERTAINLY NOT OUT OF THE QUESTION AND WILL CONTINUE TO MONITOR THIS DURING THE MORNING. WITH THIS SWD SHIFT OF THE RAIN AXIS IT APPEARS THAT THE FLASH FLOOD THREAT HAS DIMINISHED FOR OUR N AREAS...WILL CANCEL THE FFA FOR THIS AREA BUT WILL CONTINUE MENTION OF HEAVY RAIN FOR A WHILE THIS MORNING. THIS AFTERNOON AND EVENINGS CONVECTIVE TRENDS WILL BE HEAVILY INFLUENCED BY THE REMNANTS OF THIS MORNINGS ACTIVITY. ITS CERTAINLY POSSIBLE THAT THE OUTFLOW BOUNDARY COULD BECOME THE PRIMARY FOCUS FOR THIS AFTERNOONS ACTIVITY...AND IF THAT OCCURS THE REDEVELOPMENT COULD OCCUR WELL SOUTH OF THE SYNOPTIC BOUNDARY AS INDICATED BY THE MODELS...WHICH MAY ALSO MEAN THAT THE PRECIP WILL EXIT OUR AREA THSI EVENING SOONER THAN SUGGESTED BY FROPA. BECAUSE OF THIS I STAYED A LITTLE BIT CONSERVATIVE WITH POPS IN OUR S AREAS FOR THIS AFTERNOON AND EVENING. ALSO DONT KNOW HOW MUCH AMS WILL BE ABLE TO DESTABLIZE DUE TO ALL OF THE RAIN AND CONVECTIVE CLOUD DEBRIS AND OF COURSE THIS WILL HAVE A HUGE IMPACT ON SVR TSRA THREAT THIS AFTERNOON AND EVENING...BUT CERTAINLY FAR S AREAS SHOULD HAVE THE BEST CHANCE OF MAXIMIZING AFTERNOON HEATING. ALONG THIS LINE...ITS INTERESTING TO NOTE THAT BOTH MET AND MOS GUID ARE FORECASTING A RECORD LOW MAX FOR TODAY IN STL. NO MAJOR CHANGES IN THE FORECAST AFTER TONIGHT. HOWEVER...DID ADD SOME SLIGHT CHC POPS IN N AREAS FOR MON AS MODELS ARE HINTING THAT RESIDUAL LO LVL INSTABILITY AND A BIT OF SHORTWV ENERGY MAY KICK OFF A FEW AFTERNOON TSRA IN THE DEVELOPING NW FLOW PATTERN. TRUETT && .AVIATION... /641 AM CDT SAT JUL 4 2009/ FOR THE 12Z TAFS... PRIMARY CONCERN FOR THIS MORNING IS THE AREA OF HEAVY RAIN AND THUNDERSTORMS MOVING FROM CENTRAL INTO EAST CENTRAL AND SOUTHEAST MISSOURI...AND SOUTHWEST ILLINOIS. IFR/LIFR CONDITIONS CAN BE EXPECTED AT LEAST 50NM NORTH AND SOUTH OF I-70 THIS MORNING BOUNDED BY MARGINAL CONDITIONS. LOW CONDITIONS WILL BE LIFTING FROM WEST TO EAST THROUGH LATE MORNING...BUT THE LOW PRESSURE SYSTEM CAUSING THIS RAIN AND ITS TRAILING COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON POSSIBLY BRINGING MORE SHOWERS AND STORMS THIS AFTERNOON. ADDITIONALLY IT WILL BRING DOWN A LARGE AREA OF IFR CONDITIONS OVER EASTERN NEBRASKA AND WESTERN IOWA WHICH WILL SETTLE OVER THE REGION THIS EVENING. CARNEY && .CLIMATE... RECORD LOW MAXIMUM TEMPERATURES FOR JULY 4 STL 82 IN 1990 COU 76 IN 1980 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 4, 5:00 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT SAT JUL 4 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 500 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PUSH THROUGH THE REGION THIS MORNING WITH AREAS OF HEAVY RAIN. THIS AFTERNOON AND THIS EVENING THUNDERSTORMS ARE EXPECTED TO REDEVELOP...AND THERE IS A SLIGHT RISK THAT THESE STORMS MAY BECOME SEVERE IN AREAS ALONG AND SOUTH OF A COLUMBIA MISSOURI...LITCHFIELD ILLINOIS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH A FEW TORNADOES WILL BE POSSIBLE FOR A BRIEF PERIOD OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A COLUMBIA MISSOURI...LITCHFIELD ILLINOIS LINE. IN ADDITION...SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAINFALL OR FLOODING THAT THEY OBSERVE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Jul 4, 6:50 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CDT SAT JUL 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 1 NE MOKANE 38.68N 91.86W
07/04/2009 CALLAWAY MO LAW ENFORCEMENT
WATER OVER HIGHWAY 94 BETWEEN MOKANE AND STEEDMAN ...
DEPTH OF THE WATER OVER THE ROAD AND IMPASSABLE NATURE
IS UNDETERMINED AT THIS TIME
&&
EVENT NUMBER LSX0902517
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:15 PM CDT | Flash Flood Watch | LSX | Knox, Lewis, Marion, Monroe, Pike, Ralls and 1 more | 7 hr |
| Jul 4, 4:34 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Jul 4, 6:18 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Jul 4, 9:28 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jul 4, 12:00 PM CDT | Areal Flood Warning | LSX | Boone, Callaway | 32 hr |
| Jul 4, 12:31 PM CDT | Areal Flood Advisory | LSX | Lincoln | 6 hr |
| Jul 4, 4:50 PM CDT | River Flood Warning | LSX | Lincoln | 27 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.